Heroin abuse is a serious problem for the user and for those around him. According to the U.S. Department of Health and Human Services, heroin is classified as a Schedule I drug, meaning it is highly addictive and dangerous, even the first time a person uses it. Consequently, heroin is one of the two most common drugs associated with death due to drug overdose.
Video of the Day
A heroin user may not take pride in her appearance as she one did. She may have a disheveled appearance with unkempt hair and she may have body odor.
You may notice that a heroin user withdraws from family and friends. He may also act in a reckless manor by taking chances doing things that are dangerous or out of the ordinary for him.
A runny nose and other cold-like symptoms are common in heroin users. Hepatitis B, hepatitis C and HIV or AIDS are also diseases that can result from heroin use.
Acting aggressive or hostile toward family, friends and others who are around is a common trait of heroin users.
Trouble remembering things, problems speaking, slurred speech and a general sense of disorientation when communicating are signs of heroin use.
Dry mouth, weak pulse, pinpoint pupils (extremely small pupils), blue-tinged lips and/or fingernails, muscle spasms, tongue discoloration, shallow breathing and convulsions are signs of a heroin overdose. In some cases, the user may slip into a coma.